Alert archive / Alabama / River Flood Warnings in 2015
River Flood Warning 42, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Dec 26, 2015, 7:12 AM CST for 4 counties in Alabama. It took effect at Dec 27, 2015, 8:12 PM CST. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2015, 7:12 AM CST (13:12 UTC)
- In effect from
- Dec 27, 2015, 8:12 PM CST
- Expired
- Jan 4, 2016, 9:41 AM CST
- In force
- 8 days
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 122 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Demopolis Lock and Dam (DLDA1). The gauge peaked at 82.27 ft at Dec 31, 2015, 3:00 PM CST.
- Action stage
- 68 ft
- Minor stage
- 68 ft
- Moderate stage
- 77 ft
- Major stage
- 92 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02467000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 26, 5:39 AM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Dec 26, 5:39 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 539 AM CST SAT DEC 26 2015 .UPDATE... FOR 12Z AVIATION. && .SHORT TERM... TODAY AND TONIGHT... ANOTHER USUAL DAY ACROSS CENTRAL ALABAMA AS WELL ABOVE NORMAL TEMPERATURES WERE OBSERVED ONCE MORE IN ADDITION TO WELL ABOVE NORMAL RAINFALL. IN FACT WIDESPREAD FLOODING CONTINUES ACROSS A GOOD CHUNK OF THE FORECAST AREA. THERE ARE SEVERAL AREAS SHUT DOWN TO TRAVEL DUE TO THE FLOODING ACROSS THE AREA. SO THE QUESTION IS WILL THIS ACTIVITY STOP ANYTIME SOON. THE ANSWER TO THAT IS YES...BUT NOT SOON ENOUGH AND NOT FOR LONG ENOUGH. RAINFALL IS ALREADY BEGINNING TO REDEVELOP ACROSS THE SOUTHWESTERN COUNTIES AND WILL CONTINUE TO SPREAD NORTHWARD THROUGH THE NIGHT. THE BULK OF THE RAIN SHOULD REMAIN ACROSS THE WEST AND CENTRAL SECTIONS OVERNIGHT AND INTO THE MORNING AND THEN EVENTUALLY SLIDE FURTHER NORTH DURING THE MORNING HOURS. THIS REMAINS AN EXTREMELY DANGEROUS SITUATION AND TRAVEL SHOULD BE LIMITED ACROSS WARNED AREAS. WITH THE ABUNDANT MOISTURE IN PLACE ACROSS THE AREA...AREAS OF FOG WILL IMPACT THE SOUTHEAST...WHERE THE RAIN DID NOT REALLY OCCUR TONIGHT. ELSEWHERE PATCHY FOG WILL BE POSSIBLE OUTSIDE OF THE RAIN THROUGH 9 AM. THIS CAN CAUSE ANOTHER DANGEROUS SITUATION IF YOU ARE OUT AND ABOUT THIS MORNING AS THE FOG MAY IMPEDE YOU FROM SEEING ANY FLOODED ROADWAYS. USE PLENTY OF CAUTION IF TRAVELINGBUT BEST ADVICE IS TO AVOID TRAVEL IF POSSIBLE. TONIGHT...RAIN CHANCES REMAIN BUT HIGH PRESSURE BEGINS TO BUILD INTO THE AREA FROM THE SOUTHWEST AND WILL TRY TO DRY OUT THE AREA SOME. 16 .LONG TERM... SUNDAY THROUGH THURSDAY... AS WE WORK INTO SUNDAY THE AFOREMENTIONED HIGH PRESSURE WILL BE SHORT LIVED AND ANOTHER SYSTEM WILL BEGIN TO WORK INTO THE AREA...THUS INCREASING RAIN CHANCES THROUGH MONDAY NIGHT. LOOKS LIKE THE MAIN FRONT WORK INTO THE AREA ON MONDAY WITH MORE HEAVY RAINS...THUNDERSTORMS AND POSSIBLE FLOODING. WE WILL ALSO BE LOOKING AT STRONG TO POTENTIALLY SEVERE STORMS ON MONDAY AS WELL...BUT WILL CONTINUE TO EVALUATE THE INFORMATION AS IT COMES IN. THE GOOD NEWS WITH THE SYSTEM MONDAY IS THAT IT WILL BRING IN MUCH COOLER AND NEAR SEASONAL TEMPERATURES TO THE AREA. ANOTHER QUICK LIVED HIGH PRESSURE ON TUESDAY BEFORE ANOTHER SHORTWAVE MOVES IN AND BRINGS BACK THE WEST WEATHER FOR WEDNESDAY AND THURSDAY. THIS WILL LIKELY CONTINUE TO PROVIDE FLOODING CONCERNS UNTIL WE CAN FINALLY GET THIS ABUNDANT MOISTURE OUT OF THE AREA. COULD BE SOME PROMISE OF THAT BY THE START OF 2016. 16 && .AVIATION... 12Z TAF DISCUSSION. IFR CIGS ACROSS THE SOUTH WILL GIVE WAY TO MVFR CONDITIONS LATER THIS MORNING DUE TO DAYTIME MIXING. MVFR CIGS ARE EXPECTED TO DEVELOP ACROSS THE NORTH AS RICH LOW-LEVEL MOISTURE REUTRNS NORTHWARD THROUGH THE AFTERNOON. 87/GRANTHAM && .FIRE WEATHER... THE UNUSUALLY WARM AND WET WEATHER PATTERN WILL CONTINUE ACROSS CENTRAL ALABAMA THROUGH THE WEEKEND AND INTO THE FIRST OF THE WEEK. && .BMX WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING COUNTIES: BARBOUR...BULLOCK...LEE...LOWNDES...MACON... MONTGOMERY...PIKE...RUSSELL. &&
Hazardous weather outlook, Dec 26, 7:02 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 702 AM CST SAT DEC 26 2015 ALZ011>015-017>050-271615- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 702 AM CST SAT DEC 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. AREAL FLOODING WILL REMAIN A CONCERN THROUGH THE MORNING HOURS AROUND 10 AM ACROSS SOME OF THE NORTHWEST COUNTIES GENERALLY NORTH OF INTERSTATE 59 AS FLOOD WATERS RECEDE. RIVER FLOODING IS OCCURRING OR FORECAST TO BE OCCURRING SOON FOR SEVERAL POINTS ON ALL CENTRAL ALABAMA RIVER BASINS. FOR SPECIFIC DETAILS SEE THE LATEST RIVER STATEMENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DUE TO RECENT HEAVY RAINS AND ADDITIONAL RAINFALL POSSIBLE...SOME RIVER FLOODING WILL REMAIN POSSIBLE THROUGH AT LEAST MID WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 6:11 PM CST | Flash Flood Warning | BMX | Jefferson, Shelby | 10 hr |
| Dec 25, 6:30 PM CST | Flash Flood Warning | BMX | Bibb, Chilton, Greene, Hale, Perry, Shelby and 1 more | 12 hr |
| Dec 25, 7:04 PM CST | Tornado Warning | BMX | Bibb | 20 min |
| Dec 25, 7:14 PM CST | Flash Flood Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Etowah, Randolph and 3 more | 12 hr |
| Dec 25, 7:29 PM CST | Flash Flood Warning | BMX | Blount, Jefferson, St. Clair, Walker | 6 hr |
| Dec 25, 7:43 PM CST | Flash Flood Warning | BMX | Marion, Winston | 8 hr |
| Dec 25, 7:50 PM CST | Flash Flood Warning | BMX | Fayette, Lamar, Walker | 8 hr |
| Dec 25, 8:21 PM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 10 days |
| Dec 25, 8:48 PM CST | Flash Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 7 hr |
| Dec 25, 9:27 PM CST | Flash Flood Warning | BMX | Dallas, Hale, Marengo, Perry | 6 hr |
| Dec 25, 9:34 PM CST | Areal Flood Advisory | BMX | Coosa, Tallapoosa | 3 hr |
| Dec 25, 9:59 PM CST | River Flood Warning | BMX | Jefferson | 6 days |
| Dec 25, 10:27 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 4 days |
| Dec 25, 10:27 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 9 days |
| Dec 25, 10:37 PM CST | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 55 hr |
| Dec 25, 10:39 PM CST | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 71 hr |
| Dec 25, 11:45 PM CST | Areal Flood Warning | BMX | Blount | 9 hr |
| Dec 25, 11:56 PM CST | River Flood Warning | BMX | Greene, Hale, Jefferson, Marengo, Tuscaloosa | 24 hr |
| Dec 25, 11:59 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Tuscaloosa | 58 hr |
| Dec 26, 1:41 AM CST | Dense Fog Advisory | BMX | Barbour, Bullock, Lee, Lowndes, Macon, Montgomery and 2 more | 5 hr |
| Dec 26, 3:17 AM CST | River Flood Warning | BMX | Calhoun, Cherokee, Etowah, St. Clair | 21 hr |
| Dec 26, 4:15 AM CST | Areal Flood Warning | BMX | Blount, Fayette, Jefferson, Lamar, Marion, Walker and 1 more | 12 hr |
| Dec 26, 4:32 AM CST | River Flood Warning | BMX | Elmore, Montgomery | 26 hr |
| Dec 26, 5:25 AM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 39 hr |
| Dec 26, 5:25 AM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 37 hr |
| Dec 26, 6:10 AM CST | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 25 hr |
| Dec 26, 7:08 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 6 days |
| Dec 26, 7:12 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 6 days |
Nearby
River Flood Warnings in Alabama, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.